Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 96, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 2001, 12:47 PM CDT for Bedford County, Marshall County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2001, 12:47 PM CDT (17:47 UTC)
- Expired
- Jun 14, 2001, 1:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Bedford County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1921 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
239 WUUS54 KOHX 141747 SVRBNA TNC003-117-141815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1247 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BEDFORD COUNTY IN TENNESSEE NORTHEASTERN MARSHALL COUNTY IN TENNESSEE * UNTIL 115 PM CDT * AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CHAPEL HILL...OR ABOUT 14 MILES NORTH OF LEWISBURG...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN BEDFORD COUNTY AT 100 PM CDT RURAL NORTHERN BEDFORD COUNTY AT 110 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:03 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 14, 10:03 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1003 AM CDT THU JUN 14 2001 WSR-88D SHOWS CONVECTION STARTING TO FIRE UP ACROSS NORTHERN ALABAMA, WITH VISIBLE SATELLITE LOOP SHOWING CUMULIFORM DEVELOPMENT OVER WEST TENNESSEE. CONSIDERABLE LOW CLOUDINESS OVER NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE SEEMS TO BE CAPPING SURFACE TEMPERATURES SLIGHTLY, WITH WARMEST TEMPERATURES WITHIN OUR FORECAST AREA OVER THE NORTH. DESPITE THIS, 14Z MSAS PRODUCTS SHOWS MOST UNSTABLE/HIGHEST THETA-E AIR CENTERED OVER THE SOUTHERN PLATEAU. 12Z BNA SOUNDING SHOWS VERY MOIST ENVIRONMENT BETWEEN THE SURFACE AND ABOUT 710 MB, WITH PRECIPITABLE WATER A RESPECTABLE 1.55 INCHES. LIFTED INDEX WAS ALREADY -6.7, CONVECTIVE AVAILABLE POTENTIAL ENERGY 3133 J/KG, AND A CONVECTIVE TEMPERATURE OF 86 DEGREES. HAVE GENERATED 1000-850 MB THICKNESS FORECAST TEMPERATURES, WITH 12Z RAPID UPDATE CYCLE GIVING 90 DEGREES, AND 12Z MESO-ETA GIVING 93. WILL LEAVE TODAYS FORECAST TEMPERATURES AS THEY ARE, AROUND 90, SO IT APPEARS THAT SURFACE HEATING WILL BE ENOUGH TO GENERATE SCATTERED CONVECTION BY EARLY AFTERNOON. WILL ISSUE A FORECAST UPDATE SHORTLY AND INCREASE POPS AREA-WIDE TO SCATTERED. .BNA...NONE. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:38 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.